MAUDE Adverse Event Report: COOK INC TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: device name: turbo-ject over-the-wire single lumen peripherally inserted central venous catheter set.Concomitant medical products: sheath, catheter, wire of unknown manufacturer and model.(b)(6).Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a turbo-ject over-the-wire single lumen peripherally inserted central venous catheter set was used in unknown patient for a peripherally inserted central catheter (picc) line placement.The user reports the ¿tip of the catheter was separated and could not be advanced¿.As reported the device did not make patient contact.The procedure was completed successfully with another picc device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Concomitant medical products received on 21mar2019.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection and dimensional verification were conducted during the investigation.The visual inspection of the complaint device showed biomatter was present inside and on the exterior surface of the device.The distal end of the sheath was confirmed to be damaged, but no additional surface damage was noted.Dimensions deemed relevant to the reported failure mode were analyzed (sheath/dilator length/outer diameter) and found that the device was manufactured within cook¿s specifications.Additionally, a document based investigation evaluation was performed.It concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The risk documentation ensures that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record for lot ns9024354 records no non-conformances.A software search for complaints on the reported lot found no additional complaints from the field.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: instructions for use: withdraw the needle, leaving wire guide in place.If necessary, enlarge the puncture site with scalpel blade.Introduce the peel-away introducer assembly (sheath and dilator) over the wire guide.With a twisting motion, advance the assembly into the vessel.How supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ supplier investigation: the investigation found that the affected component is supplied to cook from an external supplier.Cook requested that the supplier investigate this occurrence.The supplier reviewed their device history records for any applicable nonconformances, manufacturing and quality procedures for adequate inspections, and examined the returned device, and concluded that at this time, the root cause could not be confirmed.Device analysis did not reveal any manufacturing issues and the review of the manufacturing records did not reveal any discrepancies that would have contributed to this event.It is possible that operational context or patient anatomy contributed to this event based on the information provided, examination of the returned product and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8445826
Report Number1820334-2019-00688
Device Sequence Number354450
Product Code LJS
UDI-Device Identifier00827002491731
UDI-Public(01)00827002491731(17)200718(10)NS9024354
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K072625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2020
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-OTW
Device Lot NumberNS9024354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1